Problems with Remicade

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ohio84
Regular Member


Date Joined Feb 2008
Total Posts : 35
   Posted 3/3/2008 10:13 AM (GMT -6)   
I was just wondering, those of you who have had problems with taking Remicade what kind of problems have they been?
 
My 17 yr old daughter had her 2nd infusion last Tuesday.  She had the first one 2 weeks before in the hospital.  She has felt worse ever since starting it. Stomach Pain/Nausea etc.  I dont know if I want to continue or not.
 
Robin

Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 6796
   Posted 3/3/2008 5:57 PM (GMT -6)   
Robin,
Often people starting Remicade do not see great improvement in GI symptoms until after the 3rd infusion. I know I had a little improvement right after the second infusion and then BAM! the symptoms came back with avengence. That said....

Has your duaghter reported these NEW symptoms to her GI? Does she have a history of prior stomach or reflux issues? Nausea and vomiting are both common side effects of Remicade. I think it's time to get her into the GI to be seen prior to next infusion so a decision can be made.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, diffuse connective tissue disease, Sjogren's Syndrome ?
 


dunny2
Veteran Member


Date Joined Jan 2007
Total Posts : 3200
   Posted 3/3/2008 9:53 PM (GMT -6)   
I would call your doc so he's aware of what's going on. Maybe she need some blood work done. Good luck.
Vicky

Too many years with CD
Two bowel resections, several obstructions.


Laughter is the brush that sweeps the cobwebs from our hearts


OriginalAreU2
Regular Member


Date Joined May 2007
Total Posts : 89
   Posted 3/3/2008 10:38 PM (GMT -6)   
ask for the promethis test....it lets you know if you have built up antibodies to the Remicade. I did within 3 infusiions....showed no Remicade even registering in my system even 2 weeks after the last infusion.  Might want to check with insurance about cost and coverage tho.....mine ran $300, but BC/BS covered all but 20% due to it being "a medical necessity".....due to my reactions on the second infusion.

teddybearweiser
Veteran Member


Date Joined Oct 2004
Total Posts : 3042
   Posted 3/4/2008 5:38 AM (GMT -6)   
Hi I had the Promethis test done before I started Remicade. Does your daughter take pre-meds before the infusion? I have been on Remicade for almost 5 years with no-side effects
Hi, I am teddybearweiser, I am a male.
I was diagnosed with crohns disease when i was admitted to the hospital
in 1992, in Jan of 1993 I was back in the hospital for surgery for my crohns. I had part of my right colon resectioned with ilecolonstomy.
 My GI doctor has me on Asacol, Dicyclomine,Imuran,Celebrex and Remicade. B-12 injection once a month.
My Internest doctor has me on Lisnopril-HTCZ and Folic Acid. Diagnosed
with Osteoarthritis July 2007
 


ohio84
Regular Member


Date Joined Feb 2008
Total Posts : 35
   Posted 3/4/2008 9:13 AM (GMT -6)   

Hi.  Thanks everyone for your replies.  I am in constant contact with her doctor per their request.  They give her Benadryl and Tylenol before her infusion.  Also, she has been on Pred. since the first of Jan. and the doctor said that would also help in not having a reaction.

I have read that stomach pain is a common side effect of the Remicade but the doctor said that it should not be ongoing.  It has been since last Wed. evening.  It appears to be worse in the a.m.  The nausea has just started the past couple of days.  The dr called her in a prescription for an antispasmodic that she started on Sat.  I wonder if that is also making her have an upset stomach??

The doctor wants to do a colonoscopy next week to take a look.  She hasn't had one since last April.

Any comments are greatly appreciated.

Robin,

Mother of Brittany 17, dx Crohns/Colitis 2003

Currently taking:  Remicade (2 infusions), Fish Oil, Nexium, Allegra, Antispasmodic, Predisone 30M.

Tried and didn't work:  6MP, Rowasa Enamas


CrohnieYogi
Regular Member


Date Joined Oct 2006
Total Posts : 364
   Posted 3/4/2008 10:40 AM (GMT -6)   
I don't know if this will help, but I'll tell you about what has worked for me:

I was having "stomach" pain that went away when I took an antispasmodic (levsin). What I mean is, when the pain came, I put the pill under my tongue and the pain went away. I kept having this kind of episode until we got my CD under control. This may or may not be what your daughter is experiencing. (This drug did not upset my stomach, but it may be a side effect for some people, I don't know.)

Nausea is a catch-22. I would be nausiated and didn't want to eat, but if I didn't eat, my nausea would continue. Try some peppermint tea, sprite, and the other usual things to try to keep the nausea at bay. Try to keep her eating what she can.

I would also encourage another scope. The prep is horrible, but the more info the dr. has to work with, the better chance he has to treat successfully.

Does your daughter go online for support/education? There is a new site for teens/tweens that she may be interested in: http://www.ucandcrohns.org/#active

Good luck finding answers. Also, go to ccfa.org and find a chapter near you. They have great fundraising events, support groups, and educational symposiums.

ohio84
Regular Member


Date Joined Feb 2008
Total Posts : 35
   Posted 3/4/2008 11:25 AM (GMT -6)   
I think the Levsin is what she has.  I do not have it with me here at work but that sounds right.  Why do you put it under your tongue?  Her instructions just say to take every 4 hours as needed.
 
She is scheduled for a scope next Tuesday.  Hopefully we can get some answers.
 
I am also wondering if some of the pain is coming from worrying about school??  She has never worried about this before but she did mention the other day that she hates to have to go to the bathroom at school because it is frequent and it takes her about 15 minutes every time. She called this a.m. from school in a lot of pain and I told her to sit in the office and try to wait it out.  They ended up dismissing school because of flooding and I talked to her on her way home and she felt much better. Her stomach pains and nausea seems alot worse in the a.m.
 
Robin
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, July 24, 2014 9:38 AM (GMT -6)
There are a total of 2,178,536 posts in 242,238 threads.
View Active Threads


Who's Online
This forum has 153530 registered members. Please welcome our newest member, maryjane Eva.
469 Guest(s), 23 Registered Member(s) are currently online.  Details
LeftyW, achievinggrace, rowingmom, notsosicklygirl, pictureofhealth, BnotAfraid, spicyt, MS in PA, Calibren, malaika, Gizzy'n me, deborahscinder, ED Recovery, hrpufnstuf, bblbt, fightUC, DDMom, Traveler, Angelic_Victory, Kalman, XincBaez, dmlvt, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer